helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Search the Community

Showing results for tags 'wearing off'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Forum Information
    • Discussion Corner Announcements
    • NPF Forum Member Service Center
    • Frequently Asked Questions - How Do I...???
  • Medical Questions
    • Ask The Doctor
    • Ask The Surgical Team
    • Ask about Nutrition
    • Ask the Pharmacist
    • Pregúntele al Médico
    • Talk To A Speech Clinician
  • Unmoderated Discussion
    • Open Forum
    • Newly Diagnosed
    • Caregivers Forum
    • Young Onset Forum
    • DBS Forum

Found 6 results

  1. Hello Dr. Okun, I have had PD for 19 years. My main problem is severe tremor that is not adequately controlled by medications including madopar. As a last resort, my neurologist started me on clozapine a year ago which significantly reduced my tremors. However, the severe side effects (increase blood glucose, excessive weight gain of 31 lbs) led me to stop clozapine despite being on the lowest dose (12.5 mg BID) for a year. Needless to say my tremors returned with a vengeance and I suffered severe muscle cramps. I notice now that I can no longer tolerate madopar as my shaking has worsened. The shaking after taking madopar is characterized by 2 distinct episodes : Episode 1 occurs only sometimes 15-20 minutes after taking madopar, my head and limbs shake violently and my neck muscles become tight and stiff. This goes on for a short period. Episode 2 (wearing off period) occurs without fail: 2-2.5 hours after taking madopar, my head, limbs shake shaking severely and continuously and my neck muscles continue to go tight. These episodes last up to 45 minutes to an hour without fail following each dose of madopar. During this period, I will also experience nausea and start retching. I also experience a strange, whooshing sensation in my head. As episode 2 occurs without fail, I have developed a phobia for taking madopar. I am currently prescribed on madopar: levodopa (200 mg), benserazide (50 mg) 5X daily. But I am taking it 4X a day because of the adverse reactions described above. I feel much better without taking madopar but the downside is that I can barely walk. In the morning (before my first dose), my body feels relaxed but once I start, I experience the uncomfortable side effects of taking madopar. This has been going on for over a month. I do not understand what is happening to me. Why am I reacting to madopar in this way? Is this life-threatening? I have arranged to see a surgeon for a DBS consult but it will be months before we can move forward with this if I am approved. I would really appreciate your thoughts on this. Sharon Lee
  2. For the last three months I have experienced chills and a feeling of extreme cold that frequently coincides with the wearing off period of medication. No temp. I take sinemet 25/100 x 2 every 31/2 to 4 hours and 3 mg mirapex ER once a day. Can this be related to medication or is it something else. Thank you.
  3. Extensive spreadsheet analysis over the past 5 months indicates that after 13 years, I am for the first time experiencing wearoff period every 3 hours. No external variables are correlative with these wearoffs which occur every 3 hours. I currently take two tabs of 25/100 IR Sinemet + 1mg Requip (together) at 0800, 1200, 1500 and 2000. I need 3-hour intervals, but i am concerned about several issues. Can you help? What would likely happen if I took my first dose as is, moved SIN to 3-hr intervals and left Requp @ 4 hrs? OR would it be best to move the whole cocktail as is? Also of concern: Either way (above) I will need to add a 9th tab of 25/100 at bed time ( when I also take 3.75 mg tranxene + 25 mg Benadryl). Any problem with that? Anxious to hear from you -- thanks so very much!!
  4. pd patient 8 years...dosage 25/100 every two to three hours with comtan 4x times a day...on times three to four hours then serious off times. I AM TOLD TOO MUCH SINEMET LEADS TO DYSKENISIA...WHAT IS THE MAX I CAN TITRATE UP TO?
  5. Diagonsed with Parkinson 3 years ago. Taking 11/2 sincement 25/100 three times a day plus Mirapex 3 times a day (.5 mg) until 2 months ago. Just before this I had my periodic visit with Neurologist and he said I was doing fine. All of a suddent the following things happened:Had sleeping problem. To address sleeping problem doctor put me on sinemet CR 50/200 in the night time in addition to my daily dosage. Did not help me with my sleep. My body freezes at night and can't move. Before CR, sinemet/Mirapex used to work for 4 to 5 hours. After CR, Sinemt/Mirapex wears off in 2-2 1/2 hours. Then doctor put me on Entacapone 200mg (4 times a day). I tried it along with regular Sinmet and Mirapex for 2 weeks. Did not work. After three weeks, came out of Entacapone. Doctor has put me on Sinemet 25/100 1 1/2 six times a day. Still having wearing off issues. Each dosage does not last 3 hours. Now I am on Nuepro. I am just taking Sinemet and Nuepro only. I am on Nuepro for 3 days. does not seem to help. Question- why would there be such a change in 3 months? Any advice in medication combinations and dosage. Also concerned with taking so much Sinemet (6 times a day) 1 1/2 tablets (25/100) each time. Doctor asked me to go on something similar and new like Entacapone but that needs frequent liver testing. I didn't want to do that. Your advice please!! Also, will supplements interact with parkinson medication?
  6. I have a problem I've never heard from others. I take extreme care of the intervals between L-dopa intakes(usually a on effect of 2 hours) and its proximity to meals(minimal of 30 minutes before them). But incredibly the effect of L-dopa drops to a complete off state as soon as I finish a meal(+/-15 minutes). Even when the meal has zero protein my state wears off imediatelly. I have tried different situations such as starting the meal just after the dopa takes effect - but the effect goes down in a few minutes. I also added by doc recomendation entacapone both with the previous and post meals intakes. But it did noit work also. Is it particular to me?? Suggestions?